Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
153 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Treatment for allergic bronchitis

Answered by
Dr.
Dr. Arun

Pediatrician, Pulmonology

Practicing since :2003

Answered : 1864 Questions

default
Posted on Wed, 12 Mar 2014 in Child Health
Question: My son(4 yr) is suffering from viral fever for 6 days.After giving Azithromycin the fever subsided, but leaving loose motion,loss of appetie and strong cough. Doctor has prescribed Omnocortile syrup 5 ml thrice a day for 2 days and to start Budecort inhaler then for 3 months. My son is taking levokast kid(levocetrizine+montelucast) for 2 years . He has allergy to dust, smoke and cold. He has to take antibiotics frequently due to frequent attack of cold and stomack upset. Does omnacortile has any side-effects? Or is it the right way to treat her? How can we keep him well? He takes homely food and goes to school for 1 year. He is a caeserian and has normal gorowt(17kg) and active. Please guide.
doctor
Answered by Dr. Arun 48 minutes later
Brief Answer: Need to continue Detailed Answer: Hi From your description , it looks like your kid has allergic bronchitis which has to be treated with inhalers as rightly prescribed by your doctor. Omnacortil syrup is safe if given only for short duration like 3 days. But if prolonged or given repeatedly can cause many side effects like bone erosion, increased infections etc. Allergic cough usually settles as kids grow and inhalers may not be needed for long duration in most of the kids. Avoid smoke, dust exposure. Use dust mite proof covers for pillows and beds . Wishing him speedy recovery Regards D Arun
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Arun 1 hour later
At this moment he is coughing continuously even in sleep. Is there any immediate remedy of it? Does frequent use of antibiotics have any side effects? If so, how can we treat him without it? Please help.
doctor
Answered by Dr. Arun 2 hours later
Brief Answer: salbutamol Detailed Answer: Repeated wheezing doesnt need antibiotics. For quick relief try salbutamol inhaler 2 puffs every2 hours. Yes antibiotics shouldn't be used often as they can lead to poor immunity and increased risk of resistance. Continue other medicines. If no improvement consult your doctor again.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Arun 41 hours later
From yesterday he has recovered quite well. Fever is over and cough is also reduced. He has taken Omnacortil for three days and lupituss for two days. Doctor said to stop those now. My son is still complaining of pain in throat, loss of appetite. antibiotics(azithromycin) has last dose tommrrow. What may be the reason of throat pain and its remedy? Should we stop giving asthalin(salbutamol) and start budecort inhaler? and of what dose? Can we take extra care to prevent this problem in future? He is taking levoast kid everyday. Pls. guide.
doctor
Answered by Dr. Arun 4 hours later
Brief Answer: paracetamol Detailed Answer: Give him paracetamol for throat pain. Possibly it's infected and complete azithromycin. It should settle soon. You can start budesonide inhaler 100 one puff twice daily. Stop salbutamol if cough stops. Try avoiding exposure to dust and smoke to prevent future attacks. Do not stop budesonide on your own. Give for atleast 6 months and consult your doctor again. Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Arun 7 days later
Sir, Pls. co-relate to earlier discussion. Since 6-7 days, budeniside was started after the cough stopped.But unfortunately today my son is coughing again. Should we continue budeniside? or salbutamol? Any other medicine? Pls. guide.
doctor
Answered by Dr. Arun 12 hours later
Brief Answer: Budesonide daily Detailed Answer: Hi You have to continue budesonide daily without a break for atleast 3 to 6months for seeing improvement . If he his coughing in between you can give him salbutamaol 2 puffs every 2 hours for few days and stop it. But continue using budesonide even when you are giving salbutamol. Regards Dr Arun
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Loose motion

doctor1 MD

mainly whenever I we eat little spicy food then I will be having loose motion problem..can you suggest some medicine or syrup.

doctor1 MD

Hi Doctor, My baby(11 months old) is having slight loose motion since 10am. His last two meals are sambar rice at 9p and cerelac at 1130pm...

doctor1 MD

My stomach is bothering me, has been lightly on and off for 4 or 5 days. ate a lot today and this night I am up every 30 to 45 minutes with a dark...

doctor1 MD

I m staying outside in college hostel for last 2 months and the food is very spicy here. From last 3-4 weeks i m suffering from loose motion...

doctor1 MD

Hi,Am suffering from typhoid ,doctor prescribed indocin200,olzep-d,phase-am,himococid for the last 2weeks course.After 2weeks course i have loose...

doctor1 MD

hi.. im 24 years old.. two days before i ate a chicken rool with cold drink and since then im having a severe loss motion.. its just liquid coming...

doctor1 MD

Hi doctor , my daughter is 16 month old , last night , what ever we are giving her To eat , she vomits , one of the doctor suggested to take ondem...